Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Mar 5, 2021, 4:07 AM CST. It took effect at Mar 6, 2021, 12:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 4:07 AM CST (10:07 UTC)
- In effect from
- Mar 6, 2021, 12:00 AM CST
- Expired
- Mar 7, 2021, 9:00 AM CST
- In force
- 33 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
669 WHUS74 KLIX 051007 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 407 AM CST Fri Mar 5 2021 GMZ536-538-550-552-555-557-570-572-575-577-051815- /O.NEW.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 407 AM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
912 WHUS74 KLIX 051504 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 904 AM CST Fri Mar 5 2021 GMZ536-538-550-552-555-557-570-572-575-577-052315- /O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 904 AM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
616 WHUS74 KLIX 052157 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 357 PM CST Fri Mar 5 2021 GMZ536-538-550-552-555-557-570-572-575-577-060600- /O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 357 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
259 WHUS74 KLIX 060306 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 906 PM CST Fri Mar 5 2021 GMZ536-538-550-552-555-557-570-572-575-577-061115- /O.CON.KLIX.SC.Y.0015.210306T0600Z-210307T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 906 PM CST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico including Breton and Chandeleur Sounds. * WHEN...From midnight tonight to 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
375 WHUS74 KLIX 060923 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 323 AM CST Sat Mar 6 2021 GMZ536-538-550-552-555-557-570-572-575-577-061730- /O.EXT.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 323 AM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 ft primarily in outer Gulf waters. * WHERE...Portions of Gulf of Mexico including Breton and Chandeleur Sounds. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
106 WHUS74 KLIX 062149 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 349 PM CST Sat Mar 6 2021 GMZ536-538-550-552-555-557-570-572-575-577-070600- /O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 349 PM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 ft primarily in outer Gulf waters. * WHERE...Portions of Gulf of Mexico including Breton and Chandeleur Sounds. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
252 WHUS74 KLIX 070316 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 916 PM CST Sat Mar 6 2021 GMZ536-538-550-552-555-557-570-572-575-577-071130- /O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 916 PM CST Sat Mar 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 5 to 8 ft primarily in outer Gulf waters. * WHERE...Portions of Gulf of Mexico including Breton and Chandeleur Sounds. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
105 WHUS74 KLIX 070833 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 233 AM CST Sun Mar 7 2021 GMZ536-538-550-552-555-557-570-572-575-577-071500- /O.CON.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 233 AM CST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt. Seas 4 to 7 ft primarily in outer Gulf waters. * WHERE...Portions of Gulf of Mexico including Breton and Chandeleur Sounds. * WHEN...Until 9 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
197 WHUS74 KLIX 071506 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 906 AM CST Sun Mar 7 2021 GMZ536-538-550-552-555-557-570-572-575-577-071615- /O.EXP.KLIX.SC.Y.0015.000000T0000Z-210307T1500Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 906 AM CST Sun Mar 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Mariners should continue to exercise caution as winds remain in the 15 to 20 knot range. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 11:35 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 4, 11:35 PM CST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1135 PM CST Thu Mar 4 2021 .AVIATION (06Z TAF package)... High pressure currently centered near Grand Isle, and will drift slowly eastward overnight. 00z LIX UA sounding very dry with precipitable water at 0.30 inch. Currently VFR across the area, and expect that to be the case overnight. There's a non-zero threat of ground fog around sunrise, but too low to carry in forecasts. As upper trough currently near Amarillo approaches during the daytime hours Friday, ceilings will gradually build downward from about FL100 around midday to MVFR between 00z and 06z Saturday. At least some potential for brief IFR after 06z Saturday, but won't include in MSY TAF at this time. Instability is very meager, and will not include mention of thunder in forecast. If any threat at all through the overnight hours tomorrow night, it'd be at HUM. 35 && .PREV DISCUSSION... /issued 411 PM CST Thu Mar 4 2021/ SHORT TERM (Tonight through Sunday)... Surface high pressure centered over the central Gulf coast region will move east of the region tonight. The next shortwave trough will move southeast through the central Gulf coast region late Friday and Friday night with a weak surface wave or low pressure area moving through the northwest/north central Gulf. Am expected generally light to moderate rainfall amounts from mainly scattered showers with this system Friday afternoon and Friday night with most of the higher rainfall amounts in the 1/4 to 1/2 inch range. Saturday should be dry with mostly sunny skies returning as surface high pressure starts to build in from the northwest, and this clear/sunny weather will continue into Sunday. Temperatures will remain chilly tonight, but not as low as early this morning. Highs will be near seasonal averages on Friday with highs near 70, then cool slightly on Saturday with highs mostly in the mid to upper 60s. Saturday night will be chilly again with lows in the upper 30s and 40s. LONG TERM (Monday through Thursday)... Surface high pressure will remain in control with dry and mild weather expected Monday. As the surface high shifts east, the next system that may impact our region later in the week will be a series of shortwave troughs that will start moving through the California coast and Desert Southwest western states Tuesday through Thursday. The central Gulf coast region should remain mostly dry and under the influence of the western periphery of surface high pressure and ridging aloft, although a few showers could occur Wednesday and/or Thursday. Temperatures should be near to slightly above seasonal averages Monday and Tuesday then even warmer on Wednesday and Thursday. MARINE... Winds and waves will remain on the low side through tonight as high pressure moves east of the region. A weak low pressure system will move across the north to central Gulf Friday night and early Saturday morning bringing another period of moderate to stronger winds and increased wave heights late Friday night through the weekend. Small Craft Advisory conditions are expected over much of the marine area over the weekend, and breezy/windy conditions may continue into Monday and Tuesday as well. && .PRELIMINARY POINT TEMPS/POPS... MCB 43 69 45 64 / 0 20 40 0 BTR 45 71 48 67 / 0 20 50 0 ASD 42 71 48 68 / 0 10 40 0 MSY 48 71 52 67 / 0 10 50 0 GPT 45 68 48 66 / 0 10 50 10 PQL 42 69 48 66 / 0 0 50 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.